Hi, I was diagnosed to have PCOS and was on diane 35 for 6 months. I got off medication after my period 6 weeks ago. My cycle before starting diane-35 used to be of 34 days. I still havent got my periods yet. I am also worried because I engaged in unprotected sex a week back. Although we used the 'pull-out' method, I am a little worried since I just got off my medication. Please let me know if it is normal to have delayed periods after gettin off medication and also if I am at risk of being pregnant.
Thanks in advance.
Welcome to ehealthforum,
PCOS can be treated by the use of insulin modifiers and hormonal contraceptive pills. If the PCOS changes in ovary have improved/reversed with use of medication, you can have chances of having ovulation or egg release from ovary after stopping with hormonal birth control (along with continuation of insulin modifier). If you have engaged in unprotected sexual intercourse after stopping with the birth control pill use, you might be at risk for pregnancy. Consider visiting your gynecologist/obstetrician for further evaluation to see if absent periods are due to pregnancy or post-pill amenorrhea. If pregnancy is suspected, consider getting thorough examination (to confirm pregnancy related changes/signs in body) and blood/serum HCG level test (to confirm/rule out pregnancy accurately). Be regular with your treatment and follow-up with your treating doctor/gynecologist.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Menstruation , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.